Donate

Anyone have IBS symptoms after vas?


#21

IBS can be caused by all sort of things, not just the meds. In your case, the long list of pills seems like the obvious culprit. I’ve been bloated since the vas and have all the symptoms you’ve described. They were worst immediately following the surgery and I never once took any medication. I remember two weeks after the vas I had a slice of pizza for lunch and my stomach gargled for an hour straight every time I moved. It was loud enough even my patient said something about it.

I didn’t know it at the time but IBS is common in fibromyalgia, which I was recently diagnosed with. It’s also linked to multiple neurodegenerative disorders. I spoke to a patient who happens to be head of the GI department at the university. His comment was we are either too stupid or too arrogant to think we understand what causes IBS. His view was it’s a nervous system issue and he isn’t convinced a pill is going to help it.


#22

10 months ago never had any of this shit pre-vas. @Choohooo same my children can hear my gut from 10 meters away. Nowdays as Alice Cooper sang, welcome to my nightmare, i think your gonna like it. Dont think so…


#23

This is timeIy as i am thinking about trying an IBS friendly diet to see if it will help my abdominal tenderness… need to read up on what i can/cannot eat


#24

It’s true, IBS can be caused by a lot of things. I had one mild attack of diverticulitis induced by months of taking antibiotics and NSAIDS. I’m convinced of that linkage between the two. After that first mild attack I had some really intense and painful attacks with fever for three days twice. The analogy I read was those attacks are like a bomb going off in your intestines. It takes a long time for them to heal afterwards.

NSAIDS can be great medicines for acute inflammation but you just should not take them long term. You have to protect your gut lining, stomach, kidneys etc. and the good bugs that live in your gut.

Probiotics for the most part have never done anything for me with one notable exception and that’s the “probiotic” substance Florastor. Florastor is a little different because it is a yeast not a bacteria. I take it occasionally and it helps a lot. I highly recommend it to anyone here with gut issues.

Do whatever you can to get off NSAIDS though and don’t take antibiotics unless it’s absolutely necessary.

I don’t believe being in a vasectomized state causes IBS. Stress, anxiety, and medications for inflammation and pain however can tear up your gut. Most guys with post vasectomy chronic pain from nerve entrapment, engorgement of and sensitivity in their epis have tons of stress, pain, anxiety and are prescribed those medications by the wheelbarrow. Be smart about taking them.


#25

@MikeO yesterday i stopped all meds. In lots more pain though. I am eating IBS diet with all the good stuff like unsweetened yoghurt etc, a diet i got off the net. I am on a similar type of yeast stuff which is 10 times stronger than probiotics its called SB FLORACTIV similar floraster. With everyones body being different all the meds may have destroyed my gut. See what happens. I am not convinced this is a gut thing alone as it went nuts 2 days after reversal.Man its hard stopping sugar though its as bad as giving up smoking which i did 10 years ago.


#26

hang in there Loz. sounds to me like your doing the right things post reversal. my reversal doc said it takes 6 months if if not upwards for it all to settle down.

on the IBS I agree about meds not good for our gut. I’ve stopped my antidepressants 5 weeks ago. started drinking smoothies.

wishing you all the best post op…